Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at May 30, 2017, 1:21 AM CDT for Okaloosa County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2017, 1:21 AM CDT (06:21 UTC)
- Expired
- May 30, 2017, 2:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Mobile, AL
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 72 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1488 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.9
The text
As transmitted.
081
WWUS84 KMOB 300621
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
121 AM CDT TUE MAY 30 2017
FLZ202>206-300715-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
121 AM CDT TUE MAY 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN OKALOOSA...SOUTHEASTERN SANTA ROSA AND
SOUTHEASTERN ESCAMBIA COUNTIES UNTIL 215 AM CDT...
At 121 AM CDT, the strong thunderstorms were located along a line
extending from Pensacola Beach to 10 miles southeast of Oriole Beach
to 20 miles southeast of Gulf Breeze,and moving east at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Pensacola, Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB,
Valparaiso, Gulf Breeze, Goulding, Mary Esther, Ocean City, Lake
Lorraine, Oriole Beach, Navarre, Shalimar, Cinco Bayou, Pensacola
Beach and Navarre Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3045 8728 3061 8639 3046 8639 3046 8637
3039 8635 3040 8639 3038 8640 3038 8650
3029 8650 3029 8680 3024 8709
TIME...MOT...LOC 0621Z 255DEG 26KT 3032 8714 3024 8701 3010 8700
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 30, 12:03 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 30, 12:03 AM CDT, 1 hour 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1203 AM CDT Tue May 30 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 06Z issuance...Small complex of convection moving steadily eastward over the central Gulf coast with showers following behind its departure over MOB/BFM thru 08z or so. Will have tsra passing across PNS thru 08Z with gusts potentially 25 to 30 kts. Cigs forecast to be in the mid to high levels in the wake of departing tsra. winds light and variable overnight. /10 && .PREV DISCUSSION... /issued 928 PM CDT Mon May 29 2017/ DISCUSSION...See updated information for land areas below. UPDATE...30.00Z upper air analysis this evening shows a mid level trof axis from LA, southward out into the western Gulf. Ahead of this feature, a deeply moist environment remains in place over the central Gulf coast with pwat values ranging from 1.5 to 1.8 inches or 110 to 130% of normal. A quasi-stationary surface front was draped from VA, southwest across central MS to southern TX. Southeast of the frontal zone, within the deeply moist airmass and embedded in the short wave mid level trof position, GOES-R satellite data shows pockets of cold cloud tops from the central Gulf coast to off the southwest LA coast. These storm clusters were tracking northeast in the mean high level southwest flow. The lead convective cluster is bringing rain across southern MS per latest radar trends. Current forecast calls for scattered showers and storms and will leave as is. An assessment of instability shows mid level lapse rates a bit lower than seen last evening but MUCAPE (1000-3000 J/KG) remains more than sufficient enough to maintain storm potential. Despite this, wind shear is weak resulting in a very low risk of severe weather. Still could see brief strong wind gusts, locally heavy downpours and occasional to frequent lightning with the passage of any late evening and early morning storms. Movement of convection east northeast at around 25 mph. /10 PREV DISCUSSION... /issued 627 PM CDT Mon May 29 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...Considerable cloudiness over the deep south with bases at high levels. Potential exists for the return of convection late in the evening with guidance keeping lowest cig bases at upper end MVFR categories. Winds mostly light and variable. /10 PREV DISCUSSION... /issued 336 PM CDT Mon May 29 2017/ NEAR TERM /Now Through Tuesday/...Showers and thunderstorms continue to lift off to the north and northeast this afternoon as the better forcing aloft that prompted the convection earlier today shifts northeast, also. With another mid level impulse approaching from the west southwest late this evening believe we will see another round of heavy showers and thunderstorms forming to the west and offshore late tonight shifting northeast over most of the forecast area after midnight tonight, continuing through most of Tue morning. The greatest coverage still looks to be over western and northern sections of the forecast area by early Tue shifting north to northeast through Tue afternoon. With slightly better forcing in the mid levels with this next round combined with some drying/warming in lower levels believe we could see a few stronger storms early Tue compared to today though remaining mostly below severe limits. Wind gusts to 40 to 50 mph and frequent cloud to ground lightning will be the main threats, along with periods of heavy rain possibly tracking over the same location which could result in some localized nuisance flooding, especially in areas with poor drainage. By Tue afternoon the better forcing aloft will continue to shift northeast and dampen leading to less coverage through late Tue afternoon. Skies will continue to be mostly cloudy for the most part through Tue afternoon though with a few breaks of sun this afternoon and early this evening returning again by late Tue afternoon as the heavier rain begins lift off to the north and northeast. With this lows tonight will continue to be above seasonal averages followed by highs Tue remaining below average due to the clouds and rain. Lows tonight will range from the upper 60s to lower 70s for most inland areas and the mid 70s near the immediate coast. Highs Tue will climb to the upper 70s to lower 80s for inland areas to the west, the lower to middle 80s for inland areas to the east and the lower 80s along the immediate coast. 32/EE SHORT TERM /Tuesday night Through Thursday night/...We will see at least a chance of scattered storms Tuesday night but placement and coverage is uncertain given the complexities of how the current shortwave over the NW Gulf will evolve as it moves east northeast over the next 24 hours. At this point, will focus best rain chances in the western zones based on a blend of the guidance, but confidence is low. Mid to upper flow will transition from southwesterly to more zonal by Wednesday, resulting in convective chances becoming more diurnally driven (best chances during the afternoon hours). Thursday is a bit more uncertain as the ECMWF tries to bring in additional shortwave energy from the southwest while the GFS/Canadian are a bit more pronounced with shortwave ridging. For now, given the uncertainties will keep a more typical diurnal trend for convective chances. Highs will be in the mid to upper 80s with lows in the upper 60s/lower 70s, near normal for this time of year. 34/JFB LONG TERM /Friday Through Monday/...Deep layer southerly flow develops on Friday and continues into the weekend which will usher in a tropical airmass with precipitable waters increasing to at or above 2 inches over the weekend. Meanwhile, the global models are in fairly good agreement on shortwave energy over the southwest U.S. moving east and trying to phase with a northern stream trough by the end of the weekend as it enters the lower MS valley. Best storm chances will initially start out over western zones on Friday where the best deep layer moisture is likely to reside with better chances spreading across the entire area on Saturday. Storms could become numerous by Sunday with the aforementioned trough moving through and creating good upper level forcing in the presence of an unstable and deeply moist airmass. Scattered to numerous storms will likely persist into Monday as the upper level trough pushes a cold front toward the region. Given the pattern, we will have to monitor the potential for locally heavy rain by Sunday/Monday. Stayed close to guidance for temps. 34/JFB MARINE...High pressure will continue to weaken and drift east over the north central and eastern gulf through midweek in response to an upper level system and weakening frontal boundary approaching from the west and northwest. Showers and thunderstorms are expected with this pattern with the better coverage occurring late tonight through Tue morning as the weak frontal boundary nears the coast and stalls. A light southerly flow will become better established late Wed and continue through late in the week as a weak surface ridge of high pressure rebuilds over the north central gulf. Seas will continue to range from 2 to 3 feet through tonight then subside to 2 feet or less for the remainder of the week. Otherwise...wind and waves will be higher near showers and thunderstorms through the forecast period with less coverage expected beginning late Wed continuing through early Fri. 32/EE && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, May 29, 9:34 PM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 934 PM CDT Mon May 29 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-310300- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 934 PM CDT Mon May 29 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Tonight There is a moderate risk of rip currents along the Gulf beaches of Alabama and the western Florida Panhandle. Isolated to scattered storms to spread northeast over the central Gulf coast. Frequent lightning, gusty winds, and locally heavy downpours possible with the passage of any of the stronger storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A moderate risk of rip currents will continue along the Gulf beaches of Alabama and the western Florida Panhandle on Tuesday. A few strong storms with frequent lightning and gusty winds are possible on Tuesday. Some of the storms could produce locally heavy rainfall as well. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Sunday. GMZ630>635-650-655-670-675-310300- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 934 PM CDT Mon May 29 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight Scattered thunderstorms will be possible over the marine area mainly after midnight tonight. The stronger thunderstorms could produce wind gusts in excess of 34 knots, frequent cloud to water lightning, locally higher waves and seas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered storm coverage remains possible over the marine area through next weekend. Gusty winds, cloud to water lightning, locally higher waves and seas will be possible in and near thunderstorms.
In the hours before
Special weather statement, May 29, 11:10 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
1110 PM CDT MON MAY 29 2017
ALZ261>264-300515-
Baldwin Central AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-
1110 PM CDT MON MAY 29 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE AND WEST CENTRAL BALDWIN COUNTIES UNTIL 1215 AM CDT...
At 1110 PM CDT, the strong thunderstorm was located near Mobile
Regional Airport, or near Tillmans Corner, moving northeast at 35
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Satsuma, northeastern Grand Bay, Creola, Axis,
I65 And I165, Mobile Regional Airport, I65 And AL 158 and I10 And
I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3059 8841 3061 8841 3103 8802 3084 8779
3052 8820 3050 8828
TIME...MOT...LOC 0410Z 223DEG 30KT 3060 8828Local storm report, May 29, 11:45 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1145 PM CDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM TSTM WND GST 1 E DOWNTOWN MOBILE 30.69N 88.02W
05/29/2017 M50 MPH MOBILE AL MESONET
WIND SENSOR AT BATTLESHIP PARK MEASURED A 50MPH WIND GUST
WITH THUNDERSTORM PASSAGE
&&
RROGERSLocal storm report, May 29, 11:50 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1150 PM CDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM TSTM WND GST 5 ESE DAUPHIN ISLAND 30.23N 88.03W
05/29/2017 M44 MPH BALDWIN AL C-MAN STATION
FORT MORGAN C-MAN STATION REPORTED 44MPH WIND GUST WITH
THUNDERSTORM PASSAGE
&&
RROGERSSpecial weather statement, May 29, 11:53 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
1153 PM CDT MON MAY 29 2017
ALZ264-266-FLZ201-202-300545-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
1153 PM CDT MON MAY 29 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN BALDWIN AND SOUTHWESTERN ESCAMBIA COUNTIES UNTIL
1245 AM CDT...
At 1153 PM CDT, the strong thunderstorms were located along a line
extending from near Loxley to Summerdale,and moving east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Daphne,
Warrington, Fairhope, Gonzalez, Gulf Shores, Foley, Orange Beach,
Goulding, Robertsdale, Point Clear, Loxley, Lillian, Myrtle Grove,
Magnolia Springs and Oriole Beach.
LAT...LON 3022 8781 3059 8798 3080 8732 3074 8731
3071 8727 3062 8726 3060 8722 3058 8722
3059 8720 3056 8722 3056 8721 3057 8720
3040 8709 3037 8715 3036 8720 3034 8718
3038 8708 3031 8704 3022 8761
TIME...MOT...LOC 0453Z 256DEG 29KT 3067 8781 3048 8772Special weather statement, May 30, 12:23 AM CDT, 58 minutes before
Special Weather Statement National Weather Service Mobile AL 1223 AM CDT TUE MAY 30 2017 ALZ059-262-264-FLZ201-203-300630- Baldwin Central AL-Baldwin Inland AL-Escambia AL-Escambia Inland FL- Santa Rosa Inland FL- 1223 AM CDT TUE MAY 30 2017 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL BALDWIN...SOUTHWESTERN ESCAMBIA...NORTHWESTERN SANTA ROSA AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 130 AM CDT... At 1223 AM CDT, the strong thunderstorm was located near Bay Minette, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bay Minette, Atmore, Century, Flomaton and Bratt. LAT...LON 3071 8775 3087 8784 3119 8733 3088 8713 TIME...MOT...LOC 0523Z 242DEG 22KT 3083 8772
Special weather statement, May 30, 1:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
121 AM CDT TUE MAY 30 2017
FLZ202>206-300715-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
121 AM CDT TUE MAY 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN OKALOOSA...SOUTHEASTERN SANTA ROSA AND
SOUTHEASTERN ESCAMBIA COUNTIES UNTIL 215 AM CDT...
At 121 AM CDT, the strong thunderstorms were located along a line
extending from Pensacola Beach to 10 miles southeast of Oriole Beach
to 20 miles southeast of Gulf Breeze,and moving east at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Pensacola, Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB,
Valparaiso, Gulf Breeze, Goulding, Mary Esther, Ocean City, Lake
Lorraine, Oriole Beach, Navarre, Shalimar, Cinco Bayou, Pensacola
Beach and Navarre Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3045 8728 3061 8639 3046 8639 3046 8637
3039 8635 3040 8639 3038 8640 3038 8650
3029 8650 3029 8680 3024 8709
TIME...MOT...LOC 0621Z 255DEG 26KT 3032 8714 3024 8701 3010 8700The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 10:04 PM CDT | Special Marine Warning | MOB | 86 min | |
| May 29, 10:41 PM CDT | Special Weather Statement | MOB | Mobile | 64 min |
| May 29, 11:10 PM CDT | Special Weather Statement | MOB | Mobile | 65 min |
| May 29, 11:18 PM CDT | Special Marine Warning | MOB | 42 min | |
| May 29, 11:31 PM CDT | Special Marine Warning | MOB | 59 min | |
| May 29, 11:42 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 48 min |
| May 29, 11:53 PM CDT | Special Weather Statement | MOB | Baldwin | 52 min |
| May 30, 12:23 AM CDT | Special Weather Statement | MOB | Escambia | 67 min |
| May 30, 12:28 AM CDT | Special Marine Warning | MOB | 62 min | |
| May 30, 1:18 AM CDT | Special Marine Warning | MOB | 57 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.